Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 20, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Aug 3, 2005, 8:03 PM CDT for Valley County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2005, 8:03 PM CDT (01:03 UTC)
- Expired
- Aug 4, 2005, 2:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Valley County, NE
The radar
The North Platte radar (KLNX), 135 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 568 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 3221 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 040106 FFWGID NEC175-040700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 803 PM CDT WED AUG 3 2005 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... VALLEY COUNTY IN CENTRAL NEBRASKA * UNTIL 200 AM CDT * AT 801 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN OVER ELYRIA...OR ABOUT 35 MILES NORTHEAST OF BROKEN BOW....MOVING EAST AT 25 MPH. THUNDERSTORMS THROUGHOUT THE EVENING IN NORTHERN VALLEY COUNTY HAVE DUMPED HEAVY RAIN...POSSIBLY UP TO 3 INCHES JUST SOUTHWEST OF ORD. UP TO ANOTHER INCH OF RAIN IS POSSIBLE IN NORTHERN VALLEY COUNTY. SPECIFICALLY...THE FLASH FLOOD WARNING INCLUDES THE DANE CREEK. THE CREEK IS LIKELY TO OVERFLOW ITS BANKS AT THE GOLF COURSE AND IN THE PARK AT ORD. THE NORTH BRANCH OF THE TURTLE CREEK NORTHWEST OF ORD COULD ALSO RUN HIGH OR OVERFLOW ITS BANKS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. LAT...LON 4170 9918 4145 9916 4148 9876 4177 9877 & $$ NOAA/NWS/MORITZ
2 follow-up statements
000 WGUS73 KGID 040153 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 847 PM CDT WED AUG 3 2005 NEC175-040700- VALLEY NE- 847 PM CDT WED AUG 3 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 200 AM CDT FOR VALLEY COUNTY... VERY HEAVY RAIN OF 2 TO 4 INCHES...HAS FALLEN JUST WEST OF ORD THIS EVENING. THUNDERSTORMS OVERNIGHT COULD PRODUCE SOME ADDITIONAL RAIN IN THIS AREA. THE MAIN AREA OF RAIN HAS FALLEN IN NORTHWEST VALLEY COUNTY...NORTH OF THE COMSTOCK TO ORD ROAD...AND ALONG AND WEST OF STATE HIGHWAY 11. SPECIFICALLY...THE DANE CREEK WHICH RUNS INTO THE ORD GOLF COURSE AND PARK IS LIKELY TO RISE RAPIDLY LATE THIS EVENING AND POSSIBLY OVERFLOW ITS BANKS. ADDITIONAL FLOODING IS POSSIBLE IN THE TURTLE CREEK BASINS...BOTH THE NORTH AND SOUTH BRANCH. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...ALONG WITH COUNTRY ROADS. LAT...LON 4170 9918 4145 9916 4148 9876 4177 9877 $$ NOAA/NWS/MORITZ
000 WGUS73 KGID 040507 FFSGID FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1206 AM CDT THU AUG 4 2005 NEC175-040516- VALLEY NE- 1206 AM CDT THU AUG 4 2005 ...THE FLASH FLOOD WARNING FOR VALLEY COUNTY IS CANCELLED... HEAVY RAIN HAS ENDED ACROSS VALLEY COUNTY AND NO ADDITIONAL FLOODING IS EXPECTED. LAT...LON 4170 9918 4145 9916 4148 9876 4177 9877 $$ JCB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:27 PM CDT, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 3, 3:27 PM CDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 327 PM CDT WED AUG 03 2005 .SHORT TERM...LATEST WATER VAPOR IMAGERY IMAGERY FROM THIS AFTERNOON REVEALS A STRONG UPPER WAVE DIGGING INTO THE NORTHERN ROCKIES WHILE A BROAD UPPER RIDGE IS SEEN FROM THE SOUTHERN PLAINS INTO THE MID MS RIVER VALLEY. SURFACE ANALYSIS SHOWS A COLD FRONT SITTING FROM SOUTHEAST SD INTO SOUTHWEST NEBRASKA WITH VERY WARM TEMPERATURES AHEAD OF THIS FRONT. STRONG CAPPING ALONG AND SOUTH OF THIS FRONT HAS KILLED OFF ANY DEVELOPMENT OF CONVECTION THUS FAR. THE ONLY SIGN OF DEEP CONVECTION AT THIS POINT IS WELL BEHIND THE FRONT OVER THE NEBRASKA PANHANDLE. AS THE REGION HEADS INTO THIS EVENING ELEVATED CONVECTION IS EXPECTED TO BECOME MORE NUMEROUS OVER NORTHERN NEBRASKA AS LARGE SCALE FORCING FROM THE SHORT WAVE MENTIONED ABOVE MOVES INTO THE AREA. THIS SHOULD HELP TO REINFORCE THE FRONT AND PUSH IT INTO SOUTHERN NEBRASKA BY MIDNIGHT. EVEN THOUGH LOW LEVEL FORCING SHOULD INCREASE ALONG THIS FRONT AS IT MOVES SOUTH...CAPPING IN THE WARM SECTOR LOOKS TO BE TOO STRONG TO SUPPORT SURFACE BASED CONVECTIVE DEVELOPMENT. HOWEVER...IT LOOKS LIKE ELEVATED CONVECTION NORTH OF THE FRONT WILL SLIDE SOUTH OUT OF NORTHERN NEBRASKA DURING THE EVENING HOURS. GIVEN THE ELEVATED NATURE OF THE CONVECTION AND LITTLE IN THE WAY OF EFFECTIVE DEEP LAYER SHEAR...NOT THAT CONCERNED WITH THE SEVERE THREAT FROM THIS CONVECTION. EXPECT THE CONVECTION WILL CONTINUE A SLOW SOUTHWARD PROGRESSION DURING THE OVERNIGHT HOURS WITH PRECIP COVERAGE DECREASING TOWARD 12Z. THE FRONT IS SHOWN TO SLIDE SOUTH INTO SOUTHERN KANSAS BY TOMORROW AFTERNOON WITH CONVECTION LINGERING OVER FAR SOUTH CENTRAL NEBRASKA DURING THE MORNING HOURS AND OVER NORTHERN KANSAS INTO THE AFTERNOON. CLOUD COVER WILL REMAIN THICK ENOUGH TO KEEP TEMPERATURES ON THE COOLER SIDE WITH HIGHS IN THE MID 70S TO LOWER 80S EXPECTED. SUBSIDENCE THEN SETS INTO THE AREA THURSDAY NIGHT INTO FRIDAY WITH CLOUDS CLEARING OUT OF THE AREA AND WINDS TURNING LIGHT. SHOULD BE A COOL NIGHT WITH TEMPERATURES FALLING INTO THE LOWER TO MID 50S BY SUNRISE ON FRIDAY. HIGH PRESSURE CONTINUES TO PREVAIL ACROSS THE AREA ON FRIDAY BUT TEMPERATURES START TO REBOUND INTO THE LOWER TO MID 80S FOR HIGHS. .LONG TERM....FROM 12Z SATURDAY THROUGH WEDNESDAY. MAIN PROBLEM THROUGH THE PERIOD WILL BE WARM TEMPERATURES AS THE UPPER RIDGE AGAIN BUILDS AND DOMINATES THE CENTRAL PLAINS. THOUGH THE MEDIUM RANGE MODELS DO HAVE SOME DIFFERENCES...THEY ARE IN OVERALL AGREEMENT WITH KEEPING THE AREA UNDER THE RIDGE. REMOP ALSO INDICATES AN ABOVE AVERAGE LEVEL OF PREDICTABILITY WITH RESPECT TO THE RIDGE ACROSS THE CENTRAL PLAINS...HELPING TO INCREASE CONFIDENCE IN THE OVERALL PATTERN...WHICH SHOULD LEAD TO ABOVE NORMAL TEMPERATURES THROUGH THE PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 04/CK
Hazardous weather outlook, Aug 3, 8:00 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 800 PM CDT WED AUG 3 2005 KSZ005>007-017>019-NEZ049-063-064-072>077-082>087-041200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-POLK-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 800 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS EVENING AND OVERNIGHT AS A COLD FRONT PUSHES SOUTHEAST. SOME OF THE STORMS COULD CONTAIN SMALL HAIL...GUSTY WINDS TO 50 MPH...AND HEAVY RAIN. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL REMAIN POSSIBLE INTO THURSDAY OVER FAR SOUTHERN NEBRASKA AND NORTH CENTRAL KANSAS. HOWEVER...THE RISK OF SEVERE WEATHER APPEARS TO BE LOW WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>048-060>062-041200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON-BUFFALO-HALL- 800 PM CDT WED AUG 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A PART OF SOUTH CENTRAL NEBRASKA .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS POSTED UNTIL 2 AM. A COLD FRONT WILL INCREASE THUNDERSTORM COVERAGE LATE THIS EVENING. THE MAIN HAZARD FROM ANY THUNDERSTORM WILL BE LARGE HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS TO 60 MPH. LOCALLY HEAVY RAIN OF 1 TO 2 INCHES IS POSSIBLE AS WELL. THUNDERSTORMS WILL DIMINISH IN INTENSITY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A FEW LINGERING SHOWERS AND THUNDERSTORMS EARLY THURSDAY MORNING...BUT NO SEVERE WEATHER IS EXPECTED. NO ADDITIONAL THUNDERSTORMS ARE FORECAST THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 2 AM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NOAA/NWS/MORITZ
In the hours before
Special weather statement, Aug 3, 7:17 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 717 PM CDT WED AUG 3 2005 NEZ039>041-046>048-060>062-040100- BUFFALO-DAWSON-GREELEY-HALL-HOWARD-MERRICK-NANCE-SHERMAN-VALLEY- INCLUDING THE CITIES OF...GRAND ISLAND...KEARNEY...LEXINGTON...ORD 717 PM CDT WED AUG 3 2005 .NOW... SEVERE THUNDERSTORM WATCH NUMBER 700 IS IN EFFECT FOR THE FOLLOWING COUNTIES... IN SOUTH CENTRAL NEBRASKA... VALLEY GREELEY NANCE MERRICK SHERMAN HOWARD HALL DAWSON BUFFALO THE SEVERE THUNDERSTORM IS IN EFFECT UNTIL 200 AM. NOAA/NWS/MORITZ
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:25 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 50 min |
| Aug 3, 7:33 PM CDT | Severe Thunderstorm Warning | GID | Valley | 43 min |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.